Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

After treating potassium levels, get tingling sensations in upper body. Worse tingling after beer. Why?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11713 Questions
I've recently been to the doctor for low potassium. I followed up at the doctor and they said my potassium levels were back up to normal. Every since then I get these tingling sensations in my upper body only. Feels as if it an electrical current or something. It goes away when I take my shirt off. I started to drink a beer yesterday and the tingling got worse. What could this be?
Posted Fri, 4 May 2012 in Bones, Muscles and Joints
Answered by Dr. Rakhi Tayal 5 hours later
Thanks for posting your query.
The tingling sensation in your upper body is likely to be related to the electrolyte imbalance you have been through recently.
Another possible cause is vitamin B complex deficiency. Increased tingling after taking alcohol further confirms its relation to vitamin deficiency.
You need to keep your body well hydrated with plenty of fresh fruit juices.
Regular intake of rejuvenating fluids might help. Apart from the sports drinks which contain glucose and electrolytes you must have enough water alongwith to avoid dehydration.
Taking vitamin B complex supplements and methylcobalamin supplements for at least two weeks regularly will help in reducing your problem.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Wishing you good health.
Above answer was peer-reviewed by
Follow-up: After treating potassium levels, get tingling sensations in upper body. Worse tingling after beer. Why? 15 hours later
Thanks alot for the much needed assistance! I went to GNC yesterday and a lady there said try taking magnesium. I took a 250mg magnesium pill and then drunk a beer and felt none of the tingling sensation all day. I also read an article on the internet stating that magnesium test go undetected if low. That's probably the reason why they said all my electrolytes were fine. What do you think about that? Also wanted to know how long should I take the 250mg magnesium pills?
Answered by Dr. Rakhi Tayal 9 minutes later

Thanks for writing again.

Magnesium deficiency could be a possible cause.

You may continue taking the magnesium supplements under the guidance of your doctor for a week and then see the improvement. You can also add a Vitamin B complex supplement along with this.

Hope my answer is helpful. Write back if you have further queries.

Wishing you a trouble free speedy recovery.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor